[Skip to Content]
[Skip to Content Landing]
Article
June 25, 1960

RUPTURED PEPTIC ULCER DURING TRIAMCINOLONE THERAPY: REPORT OF A CASE

Author Affiliations

Washington, D. C.

Associate in Medicine (Dr. Danish) and Clinical Instructor in Dermatology (Dr. Landman), George Washington University School of Medicine.

JAMA. 1960;173(8):900-901. doi:10.1001/jama.1960.73020260005009b
Abstract

This is believed to be the first reported case of ruptured peptic ulcer resulting from triamcinolone (Aristocort) therapy.

A 76-year-old man was brought to the office of one of us (M. P. L.) on Nov. 10, 1958, with a severe case of pemphigus vulgaris of five weeks' duration. Bullae involved 80% of the body and varied in size up to 10 cm. One-third of the body was denuded where bullae had ruptured, and weeping of a foulsmelling material was present in the area. Mucous membranes were involved to the extent that food and fluid intake was severely restricted because of pain. The anal area was similarly involved. Immediate hospitalization was advised.

The patient was admitted to Suburban Hospital, Bethesda, Md., on the same day. Laboratory studies revealed hemoglobin level, 11 Gm. per 100 cc.; hematocrit value, 37 vol.%; sedimentation rate (Wintrobe), 50 mm., corrected to 32 mm. per hour; leukocyte

×